Alert archive / Louisiana / Wind Advisories in 2010

Wind Advisory 2, NWS Lake Charles, LA

December 11, 20109 parishes in Louisiana; Hardin County, Tyler County, Texas

NWS Lake Charles, LA issued this wind advisory at Dec 11, 2010, 9:25 PM CST for 9 parishes in Louisiana; Hardin County, Tyler County, Texas. It took effect at Dec 12, 2010, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2010, 9:25 PM CST (03:25 UTC)
In effect from
Dec 12, 2010, 9:00 AM CST
Expired
Dec 12, 2010, 6:00 PM CST
In force
9 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Tyler County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2010-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2010-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
176 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

646 
WWUS74 KLCH 120325
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
925 PM CST SAT DEC 11 2010

...BLUSTERY CONDITIONS EXPECTED ON SUNDAY...

.A COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION ON SUNDAY.
STRONG AND GUSTY NORTH WINDS CAN BE EXPECTED AS THIS SYSTEM MOVES
ACROSS THE AREA.

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-121400-
/O.NEW.KLCH.WI.Y.0002.101212T1500Z-101213T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON...
ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER...
NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE
925 PM CST SAT DEC 11 2010

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. 

NORTHWEST TO NORTH WINDS WILL BE SUSTAINED BETWEEN 20 AND 25 MPH
WITH GUSTS TO AT-LEAST 30 MPH DURING THE LATE MORNING AND
AFTERNOON HOURS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

RUA
4 follow-up statements
636 
WWUS74 KLCH 120921
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
321 AM CST SUN DEC 12 2010

...BLUSTERY CONDITIONS EXPECTED ON SUNDAY...

.GUSTY BLUE NORTHERS ARE TRANSPORTING CANADIAN AIR THROUGH THE
WESTERN UPPER GULF COAST STATES. UNSEASONABLY COOL TEMPERATURES
AND LOW HUMIDITIES ARE THE RESULT.

RADIATIONAL COOLING WILL ACCELERATE THIS EVENING WITH THE RELAXING
OF THE BLUE NORTHERS. A HARD FREEZE IS LIKELY DURING THE OVERNIGHT HOURS.

LAZ027>033-TXZ180>182-201-122200-
/O.NEW.KLCH.HZ.W.0012.101213T0300Z-101213T1600Z/
/O.CON.KLCH.WI.Y.0002.101212T1500Z-101213T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-JASPER-NEWTON-HARDIN-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE...
JASPER...NEWTON...LUMBERTON
321 AM CST SUN DEC 12 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...
...HARD FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CST MONDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM
THIS MORNING TO 6 PM CST THIS EVENING. 

NORTHERLY WINDS AROUND 20 MPH WITH GUSTS TO 25 MPH ARE EXPECTED...
DECREASING LATER THIS AFTERNOON.

FREEZING TEMPERATURES FROM 28 TO 32 DEGREES ARE EXPECTED BETWEEN 
9 PM AND MIDNIGHT...AND BETWEEN 7 AM AND 10 AM. 

FRIGID TEMPERATURES FROM 20 TO 25 DEGREES ARE EXPECTED BETWEEN 
MIDNIGHT AND 7 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER
ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS
AND OTHER SENSITIVE VEGETATION.

BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME
YOU LEAVE THE ROOM OR GO TO BED.

TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER
PIPES...PIPES SHOULD BE WRAPPED OR DRAINED.

&&

$$

LAZ041>045-051>055-TXZ215-216-122200-
/O.NEW.KLCH.HZ.W.0012.101213T0600Z-101213T1500Z/
/O.CON.KLCH.WI.Y.0002.101212T1500Z-101213T0000Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON-
ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY...
LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA...
MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE
321 AM CST SUN DEC 12 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...
...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST MONDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS
MORNING TO 6 PM CST THIS EVENING. 

NORTHERLY WINDS AROUND 25 MPH WITH GUSTS TO 30 MPH ARE EXPECTED...
DECREASING LATER THIS AFTERNOON.

FREEZING TEMPERATURES FROM 28 TO 32 DEGREES ARE EXPECTED BETWEEN 
MIDNIGHT AND 4 AM...AND BETWEEN 7 AM AND 9 AM.

FRIGID TEMPERATURES AROUND 25 DEGREES ARE EXPECTED BETWEEN 4 AM
AND 7 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER
ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS
AND OTHER SENSITIVE VEGETATION.

BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME
YOU LEAVE THE ROOM OR GO TO BED.

TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER
PIPES...PIPES SHOULD BE WRAPPED OR DRAINED.

&&

$$
915 
WWUS74 KLCH 120923
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
323 AM CST SUN DEC 12 2010

...BLUSTERY CONDITIONS EXPECTED ON SUNDAY...

.GUSTY BLUE NORTHERS ARE TRANSPORTING CANADIAN AIR THROUGH THE
WESTERN UPPER GULF COAST STATES. UNSEASONABLY COOL TEMPERATURES
AND LOW HUMIDITIES ARE THE RESULT.

RADIATIONAL COOLING WILL ACCELERATE THIS EVENING WITH THE
RELAXING OF THE BLUE NORTHERS. A HARD FREEZE IS LIKELY DURING THE
OVERNIGHT HOURS.

LAZ027>033-TXZ180>182-201-122200-
/O.CON.KLCH.HZ.W.0012.101213T0300Z-101213T1600Z/
/O.CON.KLCH.WI.Y.0002.101212T1500Z-101213T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-JASPER-NEWTON-HARDIN-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE...
JASPER...NEWTON...LUMBERTON
323 AM CST SUN DEC 12 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM CST MONDAY...

A HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CST MONDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM
THIS MORNING TO 6 PM CST THIS EVENING. 

NORTHERLY WINDS AROUND 20 MPH WITH GUSTS TO 25 MPH ARE EXPECTED...
DECREASING LATER THIS AFTERNOON.

FREEZING TEMPERATURES FROM 28 TO 32 DEGREES ARE EXPECTED BETWEEN
9 PM AND MIDNIGHT...AND BETWEEN 7 AM AND 10 AM.

FRIGID TEMPERATURES FROM 20 TO 25 DEGREES ARE EXPECTED BETWEEN
MIDNIGHT AND 7 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER
ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS
AND OTHER SENSITIVE VEGETATION.

BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME
YOU LEAVE THE ROOM OR GO TO BED.

TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER
PIPES...PIPES SHOULD BE WRAPPED OR DRAINED.

&&

$$

LAZ041>045-051>055-TXZ215-216-122200-
/O.CON.KLCH.HZ.W.0012.101213T0600Z-101213T1500Z/
/O.CON.KLCH.WI.Y.0002.101212T1500Z-101213T0000Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON-
ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY...
LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA...
MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE
323 AM CST SUN DEC 12 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST MONDAY...

A HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST MONDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS
MORNING TO 6 PM CST THIS EVENING. 

NORTHERLY WINDS AROUND 25 MPH WITH GUSTS TO 30 MPH ARE EXPECTED...
DECREASING LATER THIS AFTERNOON.

FREEZING TEMPERATURES FROM 28 TO 32 DEGREES ARE EXPECTED BETWEEN
MIDNIGHT AND 4 AM...AND BETWEEN 7 AM AND 9 AM.

FRIGID TEMPERATURES AROUND 25 DEGREES ARE EXPECTED BETWEEN 4 AM
AND 7 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER
ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS
AND OTHER SENSITIVE VEGETATION.

BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME
YOU LEAVE THE ROOM OR GO TO BED.

TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER
PIPES...PIPES SHOULD BE WRAPPED OR DRAINED.

&&

$$
752 
WWUS74 KLCH 122148
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
348 PM CST SUN DEC 12 2010

...BLUSTERY CONDITIONS EXPECTED THROUGH THE REMAINDER OF THIS
AFTERNOON. A HARD FREEZE IS EXPECTED TONIGHT...

.A STRONG AND GUSTY NORTHWEST FLOW WILL CONTINUE THROUGH THIS
AFTERNOON WITH SUSTAINED WINDS OF 20 MPH COMMON AND GUSTS FROM 25 TO
30 MPH. THE WINDS WILL RELAX TOWARD SUNSET. A HARD FREEZE IS
EXPECTED FOR MONDAY MORNING. UNSEASONABLY COLD TEMPERATURES IN THE
LOWER 20S OVER CENTRAL LOUISIANA AND INTERIOR SOUTHEAST TEXAS CAN
BE EXPECTED AND IN THE MIDDLE 20S OVER SOUTH LOUISIANA AND COASTAL
SOUTHEAST TEXAS.

LAZ027>033-TXZ180>182-201-130000-
/O.CON.KLCH.HZ.W.0012.101213T0300Z-101213T1600Z/
/O.CON.KLCH.WI.Y.0002.000000T0000Z-101213T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-JASPER-NEWTON-HARDIN-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE...
JASPER...NEWTON...LUMBERTON
348 PM CST SUN DEC 12 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM CST MONDAY...

A HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CST MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM
CST THIS EVENING. 

NORTHERLY WINDS AROUND 20 MPH WITH GUSTS TO 30 MPH ARE EXPECTED
THROUGH THE REMAINDER OF THE AFTERNOON. THE WINDS WILL DIMINISH
TOWARD SUNSET.

TEMPERATURES WILL DIP BELOW FREEZING THIS EVENING FALLING INTO THE
LOW 20S TOWARD SUNRISE MONDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER
ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS
AND OTHER SENSITIVE VEGETATION.

BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME
YOU LEAVE THE ROOM OR GO TO BED.

TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER
PIPES...PIPES SHOULD BE WRAPPED OR DRAINED.

&&

$$

LAZ041>045-051>055-TXZ215-216-130000-
/O.CON.KLCH.HZ.W.0012.101213T0600Z-101213T1500Z/
/O.CON.KLCH.WI.Y.0002.000000T0000Z-101213T0000Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON-
ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY...
LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA...
MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE
348 PM CST SUN DEC 12 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST MONDAY...

A HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
THIS EVENING. 

NORTHERLY WINDS AROUND 20 MPH WITH GUSTS TO 30 MPH ARE EXPECTED
THROUGH THE REMAINDER OF THE AFTERNOON. THE WINDS WILL DIMINISH
TOWARD SUNSET.

TEMPERATURES WILL DIP BELOW FREEZING THIS EVENING FALLING INTO THE
MID 20S TOWARD SUNRISE MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER
ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS
AND OTHER SENSITIVE VEGETATION.

BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME
YOU LEAVE THE ROOM OR GO TO BED.

TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER
PIPES...PIPES SHOULD BE WRAPPED OR DRAINED.

&&

$$
780 
WWUS74 KLCH 130005
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
605 PM CST SUN DEC 12 2010

...WINDS BEGINNING TO DECREASE WITH HARD FREEZE CONDITIONS
TONIGHT...

.WITH SUNDOWN AND THE LOSS OF DAYTIME HEATING...THE NORTHWEST WINDS
ARE DECREASING AND WILL CONTINUE TO RELAX DURING THE NIGHT. WITH
LIGHT WINDS...CLEAR SKIES AND A VERY DRY AIR MASS...A HARD FREEZE
IS STILL EXPECTED FOR MONDAY MORNING. UNSEASONABLY COLD TEMPERATURES
IN THE LOWER 20S OVER CENTRAL LOUISIANA AND INTERIOR SOUTHEAST
TEXAS CAN BE EXPECTED AND IN THE MIDDLE 20S OVER SOUTH LOUISIANA
AND COASTAL SOUTHEAST TEXAS.

LAZ027>033-TXZ180>182-201-130615-
/O.EXP.KLCH.WI.Y.0002.000000T0000Z-101213T0000Z/
/O.CON.KLCH.HZ.W.0012.101213T0300Z-101213T1600Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-JASPER-NEWTON-HARDIN-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE...
JASPER...NEWTON...LUMBERTON
605 PM CST SUN DEC 12 2010

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM CST MONDAY...
...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. A HARD
FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST MONDAY. 

NORTHWEST WINDS WILL CONTINUE TO DIMINISH DURING THE NIGHT AND THE
WIND ADVISORY IS NO LONGER IN EFFECT.

TEMPERATURES WILL DIP BELOW FREEZING THIS EVENING FALLING INTO THE
LOW 20S TOWARD SUNRISE MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER
ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS
AND OTHER SENSITIVE VEGETATION.

BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME
YOU LEAVE THE ROOM OR GO TO BED.

TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER
PIPES...PIPES SHOULD BE WRAPPED OR DRAINED.

&&

$$

LAZ041>045-051>055-TXZ215-216-130615-
/O.EXP.KLCH.WI.Y.0002.000000T0000Z-101213T0000Z/
/O.CON.KLCH.HZ.W.0012.101213T0600Z-101213T1500Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON-
ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY...
LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA...
MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE
605 PM CST SUN DEC 12 2010

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST MONDAY...
...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. A HARD
FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST MONDAY. 

NORTHWEST WINDS WILL CONTINUE TO DIMINISH DURING THE NIGHT AND THE
WIND ADVISORY IS NO LONGER IN EFFECT.

TEMPERATURES WILL DIP BELOW FREEZING THIS EVENING FALLING INTO
THE MID 20S TOWARD SUNRISE MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER
ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS
AND OTHER SENSITIVE VEGETATION.

BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME
YOU LEAVE THE ROOM OR GO TO BED.

TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER
PIPES...PIPES SHOULD BE WRAPPED OR DRAINED.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Dec 11, 3:42 PM CST, 5 hours 43 minutes earlier.

Area forecast discussion, Dec 11, 3:42 PM CST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
342 PM CST SAT DEC 11 2010

.DISCUSSION...
SFC ANALYSIS SHOWS THE COLD FRONT JUST ABOUT TO ENTER OUR NWRN
ZONES. MEANWHILE REGIONAL 88DS SHOW SCATTERED SHOWERS AFFECTING
MAINLY THE NRN ZONES...ALTHOUGH A BATCH OF SHOWERS IS ALSO SEEN
CROSSING THE ATCHAFALAYA SOUTH OF BUTTE LA ROSE. A THUNDERSTORM
OR TWO SHOWING UP JUST NORTH OF THE FORECAST AREA WHERE SPC HAS
ISSUED A TORNADO WATCH VALID TIL 9 PM CST.

EXPECTING THE FRONT TO MAKE STEADY PROGRESS EWD ACROSS THE
FORECAST AREA THIS AFTERNOON/EVENING...DEPARTING THE SERN ZONES
AROUND 10 PM. SCATTERED SHOWERS AND POSSIBLY A THUNDERSTORM OR TWO
WILL CONTINUE AHEAD OF THE FRONT...LEADING TO EVENING POPS
TRENDING FROM NIL ACROSS THE WRN ZONES TO 40 PERCENT ALONG THE
ATCHAFALAYA BASIN. IN ITS WAKE STRONG NRLY WINDS AND PLUMMETING
TEMPERATURES ARE EXPECTED WITH LOWS TONIGHT RANGING FROM NEAR
FREEZING ACROSS THE NRN ZONES TO AROUND 40 ALONG I-10 TO THE MID
40S NEAR THE IMMEDIATE COAST.

GAVE SOME THOUGHT TO A FIRE WEATHER WATCH FOR THE AREA FOR SUNDAY
AS NRLY WINDS BLOW AT SPEEDS OF 15 TO 20 MPH AND RH VALUES DROP TO
AROUND 30 PERCENT. HOWEVER BOTH OF THESE VALUES ARE JUST BELOW
LOCAL WATCH CRITERIA SO NONE ISSUED ATTM. HOWEVER LATER SHIFTS MAY
NEED TO ISSUE A WATCH OR WARNING SHOULD THESE VALUES BECOME MORE
CRITERIA-FRIENDLY. OTHERWISE TOMORROW APPEARS SUNNY...COLD AND
WINDY WITH TEMPS STRUGGLING TO HIT 50 ACROSS THE NRN ZONES AS CAA
DOMINATES.

FRIGID WEATHER ON TAP FOR MONDAY NIGHT AS GOOD RADIATIONAL
CONDITIONS COMBINE WITH DEWPOINTS IN THE 20S. MINS IN THE MID 20S
EXPECTED ACROSS THE MAJORITY OF THE AREA...AND READINGS COULD DIP
INTO THE LOWER 20S ACROSS THE USUAL CHILLY SPOTS ACROSS CNTL LA
AND INTERIOR SERN TX. HARD FREEZE WARNINGS CAN BE EXPECTED TO BE
ISSUED TONIGHT OR SUNDAY.

DRY WEATHER IS EXPECTED FOR THE REMAINDER OF THE FORECAST PERIOD.
A FEW SHOWERS MAY BE POSSIBLE ON WEDNESDAY AS ANOTHER WEAK VORT
PASSES NORTH OF THE FORECAST AREA WHILE RETURN FLOW ALLOWS GULF
MOISTURE TO BEGIN RE-SATURATING THE LOWER LEVELS. A FEW SHOWERS
WILL ALSO BE POSSIBLE BY NEXT WEEKEND AS ANOTHER COLD FRONT SLIPS
ACROSS THE AREA.

&&

.MARINE...
ADVISORIES ALREADY ISSUED FOR THE COASTAL WATERS AND NO CHANGES
MADE TO THESE. WINDS WILL BEGIN RELAXING BY MONDAY AS HIGH
PRESSURE APPROACHES AND PASSES. STRONG ONSHORE FLOW IS EXPECTED BY
WEDNESDAY AS THE HIGH MOVES EAST AND LOW PRESSURE DEEPENS OVER THE
PLAINS. SCA MAY BE NEEDED FOR THIS TIME FRAME BUT TOO EARLY TO
ISSUE ATTM.

NO CHANGES MADE TO THE LOW WATER ADVISORY EITHER AS LATEST
GUIDANCE STILL INDICATES TIDE LEVELS RUNNING 1-2 FEET BELOW NORMAL
PROJECTIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  40  55  27  52  31 /  20   0   0   0   0
KBPT  41  55  27  53  35 /  10   0   0   0   0
KAEX  34  51  24  48  25 /  20   0   0   0   0
KLFT  40  53  25  51  28 /  30   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
     ZONES: WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING
     FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST SUNDAY FOR THE FOLLOWING
     ZONES: CALCASIEU LAKE...COASTAL WATERS FROM CAMERON, LA TO
     HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
     INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
     FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
     20 NM...SABINE LAKE...VERMILION BAY.

     SMALL CRAFT EXERCISE CAUTION UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
     ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
     CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM.

&&

25
Hazardous weather outlook, Dec 11, 3:48 PM CST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
348 PM CST SAT DEC 11 2010

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-121100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
348 PM CST SAT DEC 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP
AHEAD OF A COLD FRONT THAT WILL PUSH ACROSS THE AREA LATE THIS
AFTERNOON AND EVENING. A FEW STRONG STORMS CANNOT BE RULED OUT
ACROSS EAST-CENTRAL LOUISIANA...WITH THE MAIN SEVERE WEATHER
THREATS BEING DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
AN ELEVATED FIRE DANGER EXISTS FOR SUNDAY ACROSS THE AREA AS
STRONG NORTHERLY WINDS BEHIND THE FRONT COMBINE WITH LOW RELATIVE
HUMIDITY VALUES. EXTREME CAUTION IS URGED IF ANY OUTDOOR BURNING
IS REQUIRED.

AN ARCTIC AIRMASS BEHIND THE FRONT WILL BRING VERY COLD
TEMPERATURES TO THE AREA SUNDAY NIGHT...WITH LOWS FALLING INTO THE
20S FOR ALL LOCATIONS AWAY FROM THE COAST. A HARD FREEZE WARNING
IS LIKELY ALONG AND NORTH OF THE I-10 CORRIDOR SUNDAY NIGHT.
ANOTHER LIGHT FREEZE IS POSSIBLE MONDAY NIGHT BEFORE A SIGNIFICANT
WARMUP BEGINS FOR MID-WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

25

In the hours before

Special weather statement, Dec 11, 4:19 PM CST, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
419 PM CST SAT DEC 11 2010

LAZ027-028-030>032-112315-
RAPIDES LA-VERNON LA-EVANGELINE LA-ALLEN LA-BEAUREGARD LA-
419 PM CST SAT DEC 11 2010

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...VERNON...EVANGELINE...
ALLEN AND BEAUREGARD PARISHES UNTIL 515 PM CST...

AT 414 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES WEST OF SUGARTOWN...MOVING EAST AT 35
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SUGARTOWN BY 425 PM...
  SUGARTOWN BY 430 PM...
  GRANT AND PITKIN BY 435 PM...
  ELIZABETH BY 450 PM...
  OAKDALE BY 505 PM...
  BEAVER BY 510 PM...

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3111 9240 3080 9236 3079 9321 3089 9324
Special weather statement, Dec 11, 4:34 PM CST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
434 PM CST SAT DEC 11 2010

LAZ027-028-030-031-112315-
RAPIDES LA-VERNON LA-ALLEN LA-BEAUREGARD LA-
434 PM CST SAT DEC 11 2010

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...VERNON...ALLEN AND
BEAUREGARD PARISHES UNTIL 515 PM CST...

AT 428 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES WEST OF SUGARTOWN...MOVING EAST AT 30
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  GRANT AND PITKIN BY 440 PM...
  ELIZABETH BY 500 PM...
  ALLEN PARISH AIRPORT BY 510 PM...
  OAKDALE BY 515 PM...

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 40 TO 50 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
WHILE NOT LIKELY AT THIS TIME...TORNADOES CAN NOT BE RULED OUT WITH
THIS STORM. LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 3099 9259 3073 9260 3079 9310 3091 9312
Special weather statement, Dec 11, 5:22 PM CST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
522 PM CST SAT DEC 11 2010

LAZ029-031>033-120000-
AVOYELLES LA-EVANGELINE LA-ALLEN LA-ST. LANDRY LA-
522 PM CST SAT DEC 11 2010

...SIGNIFICANT WEATHER ADVISORY FOR AVOYELLES...EVANGELINE...ALLEN
AND ST. LANDRY PARISHES UNTIL 600 PM CST...

AT 517 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER OAKDALE...MOVING EAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PINE PRAIRIE AND TURKEY CREEK BY 540 PM...
  BAYOU CHICOT BY 545 PM...
  CHICOT STATE PARK BY 550 PM...
  INDIAN LAKE BY 555 PM...
  WHITEVILLE BY 600 PM...

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 35 TO 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3090 9212 3071 9213 3077 9269 3089 9269

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 9:27 PM CSTSpecial Marine WarningLCH25 min
Dec 12, 1:00 AM CSTGale WarningLCH20 hr
Dec 12, 1:00 AM CSTSmall Craft AdvisoryLCH35 hr
Dec 12, 3:21 AM CSTHard Freeze WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more25 hr
Dec 12, 6:03 AM CSTRed Flag WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more12 hr

Nearby

Wind Advisories in Louisiana, 2010Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.